Florida, 2026Damaging Winds in Florida, March 16, 2026
March 16, 2026 · NWS TBW · 3 events in 2 counties and zones
Pre-frontal convection ahead of a cold front moving across the region produce a severe wind gust near Brooksville in Pasco County and downed trees and power lines near Chiefland in Levy County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Pre-frontal convection ahead of a cold front moving across the region produce a severe wind gust near Brooksville in Pasco County and downed trees and power lines near Chiefland in Levy County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 16, 8:30 AM EST, 4 hours 47 minutes earlier. Its key messages:
- Strong to severe thunderstorms this afternoon and early evening.
- Hazardous marine conditions today through Tuesday.
- High fire weather danger in northern areas on Tuesday and Wednesday.
Area forecast discussion, Mar 16, 8:30 AM EST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
930 AM EDT Mon Mar 16 2026
...New UPDATE, AVIATION, MARINE...
.KEY MESSAGES...
- Strong to severe thunderstorms this afternoon and early evening.
- Hazardous marine conditions today through Tuesday.
- High fire weather danger in northern areas on Tuesday and
Wednesday.
&&
.UPDATE...
Issued at 930 AM EDT Mon Mar 16 2026
Winds will be becoming gusty through the late morning and
afternoon ahead of when the line of storms moves through the area.
Some storms could be severe, with damaging winds being the
greatest threat, but some hail and a tornado are still possible.
The storms are expected to move into the northern area early this
afternoon and push southward through the evening. Cooler
temperatures then move in behind the front, with some mid 30s for
lows across the Nature Coast for Tuesday and Wednesday mornings.
Much drier air will also move into the area for Tuesday and
Wednesday, with minimum afternoon humidities of 25-35 percent
across the Nature Coast. Current forecast is on track with all of
this and have no major updates to the forecast.
&&
.AVIATION...
(12Z TAFS)
Issued at 930 AM EDT Mon Mar 16 2026
Some low clouds this morning around 1000ft causing brief MVFR
conditions. Winds will be increasing over the next hour or so with
gusty conditions through much of the rest of the period. Thunderstorms
this afternoon/evening will again bring ceilings and visibilities
down to MVFR/IFR as they move through. Clouds gradually clearing
towards morning Tuesday.
&&
.MARINE...
Issued at 930 AM EDT Mon Mar 16 2026
Hazardous marine conditions will be in place through Tuesday
night as winds increase and become gusty through this afternoon
and then remain elevated behind the front. A line of thunderstorms
will move through the waters this afternoon and evening, bringing
even stronger winds and the potential for a waterspout. Rip
current risk will also be high through Tuesday night with the
strong onshore winds in place. Current forecast is on track and
have little changes for the update.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 82 48 62 47 / 80 20 0 0
FMY 85 55 67 52 / 70 60 10 10
GIF 84 47 63 47 / 80 30 0 0
SRQ 83 48 64 48 / 80 30 0 0
BKV 83 40 62 38 / 80 20 0 0
SPG 82 51 64 53 / 80 20 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 PM EDT this afternoon through
Tuesday evening for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
Tuesday for Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory from 2 AM to 8 PM EDT Tuesday for Charlotte
Harbor and Pine Island Sound-Coastal waters from Bonita
Beach to Englewood FL out 20 NM-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...Hubbard
DECISION SUPPORT/UPPER AIR/CLIMATE...CarlisleIn the hours before
Special weather statement, Mar 16, 12:54 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
154 PM EDT Mon Mar 16 2026
FLZ139-142-239-242-161900-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
154 PM EDT Mon Mar 16 2026
...STRONG THUNDERSTORMS WILL IMPACT CITRUS AND LEVY COUNTIES THROUGH
300 PM EDT...
At 153 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Cross City to 37 miles
south of Horseshoe Point. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Williston Highlands, Arbor Lakes, Lecanto, Homosassa Springs, East
Bronson, Otter Creek, Citronelle, Leisure Acres, Inglis, Crystal
River Airport, Manattee Road, Pine Ridge, Bronson, Citrus Hills,
Fowlers Bluff, Black Diamond, Brent Wood, Fanning Springs, Homosassa,
and Chassahowitzka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for northern and
west central Florida.
&&
LAT...LON 2929 8316 2935 8306 2959 8294 2954 8256
2948 8255 2948 8241 2922 8240 2921 8254
2904 8254 2905 8247 2898 8234 2875 8243
2869 8252 2870 8263 2867 8265 2866 8264
2867 8276 2911 8293 2905 8311 2914 8316
TIME...MOT...LOC 1753Z 263DEG 45KT 2955 8317 2890 8333
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Mar 16, 1:00 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
200 PM EDT Mon Mar 16 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM Non-Tstm Wnd Gst 3 NE Weeki Wachee 28.55N 82.55W
03/16/2026 M40 MPH Hernando FL Mesonet
Mesonet station in Weeki Wachee reported a
wind gust of 40mph.
&&Thunderstorm Wind, Levy
- When
- March 16, 1:17 PM EST
- Where
- Levy County, 0.6 mi W of Fanning Springs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.580, -82.930
Power lines downed at NW 140th St and NW 30th Ave near Fanning Springs.
Thunderstorm Wind, Levy
- When
- March 16, 1:24 PM EST
- Where
- Levy County, Hardeetown
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.500, -82.870
Tree downed just north of intersection of U.S. Hwy 19 and NW 21 Ave near the Chiefland Regional Shopping Center.
Thunderstorm Wind, Hernando
- When
- March 16, 2:35 PM EST
- Where
- Hernando County, Brksvil Hernndo Co F
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 28.470, -82.450
ASOS site KBKV Tampa Bay Regional Airport reported a 58 mph wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, March 16 to 21, 20261 death · 22 events
- Tornadoes and Damaging Winds in Georgia, March 16, 2026$179,000 · EF0 · 105 events
- Tornado and Damaging Winds in Maryland, March 16, 2026$515,000 · EF0 · 51 events
- Damaging Winds in North Carolina, March 16, 20261 injured · $225,000 · 51 kt wind · 42 events
- Damaging Winds in Virginia, March 16, 2026$198,000 · 61 kt wind · 44 events
- Damaging Winds in Florida, March 16, 2026$384,000 · 59 kt wind · 30 events
- Hail and Damaging Winds in Florida, March 16, 2026$520,000 · 1 in hail · 20 events
- Damaging Winds in Virginia, March 16, 2026$72,000 · 59 kt wind · 28 events
- Damaging Winds and Strong Wind in West Virginia, March 16, 2026$43,000 · 50 kt wind · 37 events
- High Wind and Strong Wind in New York, March 16 to 17, 2026$140,000 · 50 kt wind · 9 events
- Tornado and Damaging Winds in Delaware, March 16, 20261 injured · EF1 · 29 events
- Damaging Winds in New Jersey, March 16, 202658 kt wind · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1327952, 1327953, 1327954.